Coexistence for a multitype contact process with seasons

Journal Article (Journal Article)

We introduce a multitype contact process with temporal heterogeneity involving two species competing for space on the d-dimensional integer lattice. Time is divided into seasons called alternately season 1 and season 2. We prove that there is an open set of the parameters for which both species can coexist when their dispersal range is large enough. Numerical simulations also suggest that three species can coexist in the presence of two seasons. This contrasts with the long-term behavior of the time-homogeneous multitype contact process for which the species with the higher birth rate outcompetes the other species when the death rates are equal. © Institute of Mathematical Statistics, 2009.

Full Text

Duke Authors

Cited Authors

  • Chan, B; Durrett, R; Lanchier, N

Published Date

  • October 1, 2009

Published In

Volume / Issue

  • 19 / 5

Start / End Page

  • 1921 - 1943

Electronic International Standard Serial Number (EISSN)

  • 1050-5164

International Standard Serial Number (ISSN)

  • 1050-5164

Digital Object Identifier (DOI)

  • 10.1214/09-AAP599

Citation Source

  • Scopus